MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG FACIAL ID-ORTHOG-2PLATES; IMPLANT

STRYKER LEIBINGER FREIBURG FACIAL ID-ORTHOG-2PLATES; IMPLANT
Model Number 78-92002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that a broken plate and infection was discovered post operatively, and a revision surgery was performed to have plate removed.The customer believes the stryker product did not cause the infection but rather, a wound infection.No other information is known at this time.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as there was no product return and no pictures that illustrate the breakages were sent for evaluation however, further information was provided that the plates were not re-bent at any time.The complaint analysis document provided by the stryker design engineer, as well as device history records verify that all the processing steps were performed according to specification.The plate was perfect for both plates.Furthermore, the plate design was nice and simple.All requirements were met (screw system 1.7 allowed for midface, profile height was 1.0mm which is more stable that the allowed 0.8mm, two screw holes on each native bone piece were present).Related to the event in question, a review of additional documentation (x-rays) was performed.The x-rays provided were forwarded to stryker¿s senior global medical director along with the complaint information.In sum, the root cause for the breakage of the plate cannot be determined.According to the related design risk analysis, a possible root cause for the reported breakage is: -inappropriate tools, technique and/ or screws used for plate fixation.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.H3 other text : device not available for return.
 
Event or Problem Description

Brand Name
FACIAL ID-ORTHOG-2PLATES
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10561138
Report Number0008010177-2020-00052
Device Sequence Number1241012
Product Code JEY
UDI-Device Identifier07613327370935
UDI-Public07613327370935
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K182305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-92002
Device Catalogue Number78-92002
Device Lot Number1910071006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1